Alert archive / Kentucky / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 251, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Jul 23, 2003, 1:47 PM CDT for Muhlenberg County, Kentucky. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 23, 2003, 1:47 PM CDT (18:47 UTC)
- Expired
- Jul 23, 2003, 2:15 PM CDT
- In force
- 28 min
- Issued by
- NWS Paducah, KY
- Area
- Counties, with a storm outline in the text
County Muhlenberg County, KY
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.8 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 346 J/kg
- Mixed-layer CIN
- -47 J/kg
- Mixed-layer LCL
- 842 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 1:25 PM CDT, 22 minutes earlier.
Area forecast discussion, Jul 23, 1:25 PM CDT, 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 125 PM CDT WED JUL 23 2003 UPDATE...WILL GO AHEAD AND USE SCATTERED TERMINOLOGY BASED ON LATEST RADAR TRENDS. COVERAGE MAY END UP BEING A LITTLE MORE THAN ISOLATED THROUGH THE END OF THE DAY. THE ZFP BREAK OUT FOR THIS EVENING...WILL HAVE SCT SHRA/TSRA EAST OF A LINE FROM FAIRFIELD IL TO MURRAY KY. ROUGHLY 30 PERCENT POPS. OTHERWISE...BELOW IS THE ORIGINAL DISCUSSION. EARLY THIS AFTERNOON...RADAR SHOWED ISOLATED SHRA FROM ALONG THE WABASH RIVER SOUTH TO NEAR HOPKINSVILLE KY. DECENT LOW LEVEL MOISTURE COUPLED WITH THE H5 COLD CORE MOVING OVER SW INDIANA AND WRN KENTUCKY WILL CONTINUE TO OFFER UP CU OVER THE FA THROUGH LATE IN THE DAY...WITH ISOLATED SHRA OVER SW INDIANA AND THE PENNYRILE REGION OF WEST KENTUCKY CLOSER TO THE UPPER TROF. WILL KEEP A MENTION OF ISOLATED SHRA/TSRA GOING FOR LATE TODAY. EVENING SHIFT CAN REMOVE WHEN NECESSARY. FOR TONIGHT...MODELS CONTINUE A SLOW EASTWARD PROGRESSION OF THE UPPER TROF. FAIRLY STRONG SFC HIGH PRESSURE OVER THE UPPER MIDWEST WILL CONTINUE TO BUILD SOUTH TONIGHT. HOWEVER...WITH THE SLOW DEPARTURE OF THE UPPER TROF AND LOWER LEVEL MOISTURE PER THE ETA AND AVN...WILL DECREASE CLOUDS TONIGHT...BUT KEEP A LOW PERCENTAGE COVERAGE IN THE GRIDS TO ACCOUNT FOR SOME CLOUDS AT TIMES...SIMILAR TO LAST NIGHT. BASED ON LATEST MAV AND MESOETA SFC TEMPS...WILL NUDGE UP OUR LOWS TONIGHT A COUPLE OF DEGREES. 7/24/03 AM LOWS SHOULD STAY ABOVE RECORDS...WHICH ARE 53 DEGREES AT PADUCAH SET IN 2000...AND 51 DEGREES AT EVANSVILLE SET IN 1947. LITTLE CHANGE TO THE FORECAST DAYS TWO THROUGH SEVEN. THE UPPER AIR FLOW REGIME WILL CONTINUE TO BE AMPLIFIED BY A STRONG AND PERSISTENT RIDGE OVER THE WEST AND SOUTHWEST U.S....WITH AN UPPER TROF OVER THE EAST U.S....ALBEIT A WEAKENING ONE THAT SHOULD TRANSLATE A BIT FURTHER EAST THURSDAY AND FRIDAY. SURFACE HIGH PRESSURE WILL BE THE MAIN WEATHER FEATURE THROUGH SATURDAY...AS IT MOVES FROM THE UPPER MIDWEST THIS AFTERNOON...TO THE MID ATLANTIC STATES BY MIDDAY FRIDAY. DRY WEATHER EXPECTED THURSDAY THROUGH SATURDAY...WITH TEMPERATURES SLOWLY MODERATING ON THE BACKSIDE OF THE HIGH. ON SATURDAY...GFS ADVERTISES A WEAK UPPER LEVEL DISTURBANCE AND SFC REFLECTION MAY DRIFT FAR ENOUGH NORTH TO BRING A FEW MORE CLOUDS TO WEST KENTUCKY BY SATURDAY. UNTIL THEN EXPECT MAINLY SOME CU DURING THE DAY...DIMINISHING AT NIGHT. GFS SLOWS THE ARRIVAL TIME OF THE FRONT SLATED TO MOVE INTO THE REGION SOMETIME SUNDAY. IT SUGGESTS MOST OF THE ACTIVITY MAY HOLD OFF UNTIL THE AFTERNOON HOURS. IN ADDITION...THE MODEL IS LESS PROGRESSIVE WITH THE FRONTS SOUTHWARD MOVEMENT. NEVER THE LESS...STILL APPEARS TO BE A CHANCE EACH DAY SUNDAY THROUGH TUESDAY. CONFIDENCE IN TIMING AND PLACEMENT STILL A BIT LOW THIS FAR OUT...SO WILL HAVE LESS DETAIL IN THE ZONES...AND LIMIT ANY ADDITIONAL DETAILS TO THE GRIDS. GENERALLY USED MEX/HPC PROJECTED NUMBERS. .PAH...NONE.
Hazardous weather outlook, Jul 23, 4:30 AM CDT, 9 hours 17 minutes before
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-241000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 430 AM CDT WED JUL 23 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...SOUTHWEST INDIANA AND WESTERN KENTUCKY. .DAY ONE..TODAY AND TONIGHT ISOLATED SHOWERS AND THUNDERSTORMS ARE POSSIBLE OVER SOUTHWEST INDIANA...SOUTHEAST ILLINOIS...AND THE PENNYRILE REGION OF WESTERN KENTUCKY TODAY. THIS COVERS LOCATIONS EAST OF A LINE FROM MOUNT VERNON ILLINOIS TO MURRAY KENTUCKY. WHILE SEVERE THUNDERSTORMS ARE NOT ANTICIPATED...A FEW OF THE STORMS MAY PRODUCE SMALL HAIL DUE TO COLDER TEMPERATURES ALOFT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. RJP
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 3:17 PM CDT | Severe Thunderstorm Warning | PAH | Hopkins | 28 min |
| Jul 23, 3:44 PM CDT | Severe Thunderstorm Warning | PAH | Hopkins | 31 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.